MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 12MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 12MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR141230
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Thromboembolism (2654)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, race, and ethnicity was not reported.Patient identifier: (b)(6).Procode: krd/hcg.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l15281 number, and no non-conformances related to the malfunction were identified.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.The device performed as intended and no new patient consequences have occurred related to the use of the device.However, the patient had retreatment of the target aneurysm due to the residual aneurysm.Therefore, since the relationship between the residual aneurysm and the cerenovus study coils cannot be excluded, this event does meet mdr reporting criteria as a ¿serious injury.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of fifteen products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00835, 3008114965-2022-00836, 3008114965-2022-00838, 3008114965-2022-00839, 3008114965-2022-00840, 3008114965-2022-00841, 3008114965-2022-00842, 3008114965-2022-00843,3008114965-2022-00844, 3008114965-2022-00845, 3008114965-2022-00846, 3008114965-2022-00847, 3008114965-2022-00848, and 3008114965-2022-00849.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the sterling study, a 53-year-old male female patient (subject 01208-010), underwent coil embolization of a ruptured right anterior circulation aneurysm at the posterior communicating artery on (b)(6) 2021.Immediate modified ranking scale (mrs) score was 0 and hunt & hess grade 3- drowsiness/confusion, mild focal neurologic deficit.Per immediate pre-procedure digital subtraction angiography performed the aneurysm had the following dimensions: height 12.8mm, dome 11.1mm, maximum aneurysm diameter 12.8mm, neck size 3.8mm, and the dome-to-neck ratio of 2.9mm.The parent vessel diameter was 3.7mm.Coil embolization was performed using the following sixteen (16) cerenovus coils: galaxy g3 xtrasoft 2mm x 8cm (glx120208, 30485189), two micrusframe18 8mm x 30cm (mfr180830,30593195), micrusframe18 6mm x 12.2cm (mfr180612, l16774), micrusframe10 5mm x 17cm (mfr100517,30593189), micrusframe18 6mm x 12.2cm (mfr180612, k10010), galaxy g3 xsft 4mm x 10cm (glx120410, k10380), micrusframe14 12mm x 30cm (mfr141230, l15281), galaxy g3 xsft 3mm x 6cm (glx120306, l16504), galaxy g3 xsft 4mm x 10cm (glx120410, 30571101), galaxy g3 xsft 3mm x 8cm (glx120308, 30513169), galaxy g3 xsft 2.5mm x 5cm (glx122505, 30522176), galaxy g3 xsft 2.5mm x 3.5cm (glx122535, 30550294), galaxy g3 xsft 3mm x 6cm (glx120306, k10241), and micrusframe10 5mm x 17cm (mfr100517, 30622472) were implanted.All coils were implanted.A galaxy g3 mini 3mm x 8cm (glm930080, l15652) was used but not implanted.There was a report of microcatheter kickback with an echelon 10.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site.The immediate post-procedure modified raymond-roy classification (mrrc) score was class iiib: residual aneurysm with contrast along the aneurysm wall.Platelet reactivity testing was not performed.There were no reported study device deficiencies or intraoperative complications.The patient was discharged home on (b)(6) 2021.The modified rankin scale (mrs) was not performed at discharge.The 180-day (6-month) follow-up visit was performed in the clinic on (b)(6) 2022.The status of the aneurysm didn¿t change since the discharge, i.E.No newly ruptured or re-ruptured aneurysm.On (b)(6) 2021, the patient experienced distal m2 occlusion.Retreatment of target aneurysm occurred on (b)(6) 2022 with the use of pipeline flow diverter.The retreatment was not for a device-related serious adverse event.Threw was no aneurysm rupture, no coil prolapse/herniation.The patient was discharged on (b)(6) 2022 home-self-care.There was no in-patient or prolonged hospitalization.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 15-mar-2023.Summary of additional information provided: the distal m2 occlusion adverse event end date value was changed to 17-jun-2022.The endovascular intervention value was changed from "no" to "yes".The outcome value was changed to "recovered/resolved".The relationship to study device value was changed to "possible".Is the adverse event serious was changed to "no" and the severity value was changed to "moderate".The endovascular intervention value was changed to "thrombectomie".The formation of emboli is a known complication associated with the use of the galaxy g3 xsft and micrusframe microcoil delivery systems and is mentioned in their instructions for use (ifu) as such.Per the additional information received on 15-mar-2023, the relationship between the adverse event of ¿distal m2 occlusion¿ and the study device was updated to "possible".In addition, the adverse event was treated with a ¿thrombectomie¿.Therefore, these event is usfda reportable under 21 cfr 803 with a classification of ¿serious injury.The file will be re-reviewed if additional information is received at a later date.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 05-dec-2023.Summary: regarding the adverse event of ¿distal m2 occlusion,¿ the answer field for ¿serious deterioration in the health of the subject as defined by one or more of the following: a life threatening illness or injury value¿ has been updated from "no" to "yes." the answer value for ¿is the adverse event serious?¿ has been updated from "no" to "yes." ¿if event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event:¿ value of "n/a" has been changed to "expected/anticipated." end date value "17 jun 2022" has been changed to "27 dec 2021." procedure start time (time of introduction of the guide catheter) value "" has been changed to "08:42." procedure end time (time of last catheter removed) value "[blank]" has been changed to "09:19." value "[blank]" has been changed to "class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac." did the subject experience an intra-operative aneurysm rupture? value "[blank]" has been changed to "no." did the subject experience an intra-operative thromboembolic event? value "[blank]" has been changed to "no." residual aneurysm value "no" has been changed to "yes." a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME14 12MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15987067
Report Number3008114965-2022-00837
Device Sequence Number6103401
Product Code KRD
UDI-Device Identifier10886704077930
UDI-Public10886704077930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberMFR141230
Device Catalogue NumberMFR141230
Device Lot NumberL15281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer03/15/2023
12/05/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date03/21/2023
12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER; GALAXY G3 XSFT 2.5MM X 3.5CM; GALAXY G3 XSFT 2.5MM X 5CM; GALAXY G3 XSFT 3MM X 6CM; GALAXY G3 XSFT 3MM X 6CM; GALAXY G3 XSFT 3MM X 8CM; GALAXY G3 XSFT 4MM X 10CM; GALAXY G3 XSFT 4MM X 10CM; GALAXY G3 XSFT HEL 2MM X 8CM; MICRUSFRAME10 5MM X 17CM; MICRUSFRAME10 5MM X 17CM; MICRUSFRAME18 6MM X 12.2CM; MICRUSFRAME18 6MM X 12.2CM; MICRUSFRAME18 6MM X 12.2CM; MICRUSFRAME18 8MM X 30CM; MICRUSFRAME18 8MM X 30CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight75 KG